chipie (chipie) wrote in vaginapagina,
chipie
chipie
vaginapagina

yeast - Canesten causing burning, what next?

Hello VP!

So, I've been having recurrent yeast infections.  I normally treat them with boric acid, but I've been having kidney issues, so I'm avoiding that.

I tried getting rid of this current one with probiotics but eventually the itching got too much to bear.  I also got the results of a swab back, confirming that it was yeast, so I decided to go with an over the counter treatment.

I'd heard that the longer treatments were more likely to work so I got Canesten (clotrimazole) 6 day cream.  (You insert the cream into the vagina and use it on the outside.)

I tried it last night, and the unbearable itching turned into unbearable burning.  I actually couldn't sleep because it was so painful.

I just went to ask a pharmacist what to do, and she told me to see a doctor, which is not very helpful because it's Saturday, and all the doctors I've seen tell me "well, you know, some people just get yeast infections".

Here are my options:
- keep trying the same treatment and hope it doesn't hurt as much tonight.

- take the oral treatment (flucanazole).  That's what the pharmacist suggested once I promised to go see a doctor Monday (I can't).  But I'm worried that since I only did 1/6 days of clotrimazole, my yeast will develop resistance to that.  What do you think?

- take the clotrimazole in a different format (http://canesten.ca/three-day-yeast-infection-treatment-combi-pak-comfortab) and hope it doesn't cause as much irritation.  Even if it does cause irritation, at least it would only be for 3 days, not 6.

- switch the Monistat, which I've used before and don't remember finding irritating.  (But that leaves me with the resistance problem again.)

Any thoughts?  Thanks so much!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 9 comments